Alert archive / Nebraska / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at May 23, 2008, 8:07 AM CDT for Frontier County, Hayes County, Lincoln County, Nebraska. It was in force for 9 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2008, 8:07 AM CDT (13:07 UTC)
- Expired
- May 23, 2008, 5:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Frontier County, NE, Hayes County, NE, Lincoln County, NE
The radar
The Grand Island radar (KUEX), 158 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 8:40 AM CDT | FLASH FLOOD | 5 E Moorefield, NE | WATER WAS REPORTED RUNNING OVER HIGHWAY 23 BETWEEN MOOREFIELD AND FARNAM. |
| May 23, 11:41 AM CDT | HEAVY RAIN 5.45 | Stockville, NE | 24 HOUR RAINFALL AMOUNT |
| May 23, 2:50 PM CDT | FLASH FLOOD | 10 Sse Stockville, NE | WATER REPORTED OVER COUNTY ROAD WEST OF MEDICINE CREEK BY LAW ENFORCEMENT. ROAD WAS REPORTED UNDER WATER. |
| May 23, 2:50 PM CDT | FLASH FLOOD | 9 S Curtis, NE | COUNTY ROADS FLOODED AND WASHED OUT. 4.70 INCHES OF RAIN SINCE MIDNIGHT AND TOTAL RAINFALL OF 7 INCHES REPORTED BY SPOTTER. |
| May 23, 4:58 PM CDT | HEAVY RAIN 8.14 | 1 W Curtis, NE | 2.68 INCHES OF RAIN MEASURED YESTERDAY. RAINFALL SINCE MIDNIGHT HAS TOTALED 5.46 INCHES...WITH STORM TOTAL RAINFALL SO FAR 8.14 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLBF 231310
FFWLBF
NEC063-085-111-231600-
/O.NEW.KLBF.FF.W.0001.080523T1307Z-080523T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
807 AM CDT FRI MAY 23 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF CURTIS...
EXTREME EASTERN HAYES COUNTY IN SOUTHWEST NEBRASKA...
EXTREME SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 1100 AM CDT
* AT 804 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STOCKVILLE...MOOREFIELD...MAYWOOD AND EUSTIS
THUNDERSTORMS OCCURRING OVERNIGHT ACROSS THE COUNTY PRODUCED UP TO 2
TO 4 INCHES OF RAINFALL...WITH ADDITIONAL HEAVY RAINFALL EXPECTED.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4034 10078 4070 10079 4070 9998 4069 9997
4044 9997 4044 9999 4043 10007 4036 10007
4034 10009 4033 10075
TIME...MOT...LOC 1307Z 180DEG 0KT 4053 10025
$$
GARNER4 follow-up statements
000
WGUS73 KLBF 231441 CCA
FFSLBF
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
930 AM CDT FRI MAY 23 2008
NEC063-085-111-231600-
/O.COR.KLBF.FF.W.0001.000000T0000Z-080523T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NE-HAYES NE-FRONTIER NE-
930 AM CDT FRI MAY 23 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
FRONTIER...EXTREME EASTERN HAYES AND EXTREME SOUTHEASTERN LINCOLN
COUNTIES...
AT 928 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA. AT 830 AM CDT...REPORTS OF WATER RUNNING OVER HIGHWAY 23 WERE
RECIEVED FOR LOCATIONS BETWEEN FARNAM AND EUSTIS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STOCKVILLE...
MOOREFIELD...MAYWOOD...EUSTIS AND CURTIS
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4034 10078 4070 10079 4070 9998 4069 9997
4044 9997 4044 9999 4043 10007 4036 10007
4034 10009 4033 10075
TIME...MOT...LOC 1430Z 180DEG 0KT 4053 10025
$$
GARNER000
WGUS73 KLBF 231455
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
953 AM CDT FRI MAY 23 2008
NEC063-085-111-231600-
/O.CON.KLBF.FF.W.0001.000000T0000Z-080523T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NE-HAYES NE-FRONTIER NE-
953 AM CDT FRI MAY 23 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
FRONTIER...EXTREME EASTERN HAYES AND EXTREME SOUTHEASTERN LINCOLN
COUNTIES...
AT 951 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL. AT 830 AM
CDT...REPORTS OF WATER RUNNING OVER HIGHWAY 23 WERE RECEIVED FOR
LOCATIONS BETWEEN FARNAM AND EUSTIS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MAYWOOD...MOOREFIELD AND EUSTIS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4034 10078 4070 10079 4070 9998 4069 9997
4044 9997 4044 9999 4043 10007 4036 10007
4034 10009 4033 10075
TIME...MOT...LOC 1453Z 191DEG 20KT 4056 10024
$$
JWS/GARNER000
WGUS53 KLBF 231554
FFWLBF
NEC063-085-111-232200-
/O.EXT.KLBF.FF.W.0001.000000T0000Z-080523T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1053 AM CDT FRI MAY 23 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF CURTIS...
EXTREME EASTERN HAYES COUNTY IN SOUTHWEST NEBRASKA...
EXTREME SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 500 PM CDT FRIDAY
* AT 1051 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS MOVING NORTH ACROSS FRONTIER
COUNTY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOOREFIELD AND EUSTIS
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4034 10078 4070 10079 4070 9998 4069 9997
4044 9997 4044 9999 4043 10007 4036 10007
4034 10009 4033 10075
TIME...MOT...LOC 1553Z 214DEG 4KT 4054 10026
$$
GARNER000
WGUS73 KLBF 231909
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
209 PM CDT FRI MAY 23 2008
NEC063-085-111-232200-
/O.CON.KLBF.FF.W.0001.000000T0000Z-080523T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NE-HAYES NE-FRONTIER NE-
209 PM CDT FRI MAY 23 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
FRONTIER...EXTREME EASTERN HAYES AND EXTREME SOUTHEASTERN LINCOLN
COUNTIES...
AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS
LOCATED 10 MILES SOUTHWEST OF CURTIS...MOVING NORTH AT 16 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STOCKVILLE...MAYWOOD...MOOREFIELD AND EUSTIS
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4034 10078 4070 10079 4070 9998 4069 9997
4044 9997 4044 9999 4043 10007 4036 10007
4034 10009 4033 10075
TIME...MOT...LOC 1909Z 187DEG 13KT 4051 10060
$$
GARNERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at May 23, 3:44 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 23, 3:44 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 AM CDT FRI MAY 23 2008 .DISCUSSION... LARGE ANOMALOUS LOW CONTINUES TO SPIN ACROSS WESTERN CONUS IN BLOCKY PATTERN WITH HIGH AMPLITUDE RIDGES ON EACH SIDE OF THIS LOW ACROSS SOUTHERN CANADA AND OTHER LOW CENTERS NEAR NEW ENGLAND AND THE ALUETIANS. FINAL PIECE OF THIS PUZZLE IS HIGH LAT ENERGY BEGINNING TO DROP SOUTHWARD OUT OF ARTIC CIRCLE AND LOOKS LIKE IT WILL HELP PUSH EASTERN LOW OUT AS WESTERN LOW WEAKENS SOMEWHAT AS REX BLOCK LOOKS TO SET UP ACROSS WESTERN NA INTO EARLY NEXT WEEK. LAST BIG FEATURE ON NA WATER VAPOR IMAGERY IS STRONG JET DIVING ON BACK SIDE OF THE WESTERN LOW...WHICH LOOKS TO REFORM ON EASTERN SIDE THIS EVENING AND LEAD TO ANOTHER BUSY DAY ACROSS THE HIGH AND CENTRAL PLAINS. RADAR MOSAIC REMAINS BUSY WITH LARGE SHIELD OF PCPN ROTATING INTO MO VALLEY AND CENTRAL SDAKT. NEW CONVECTION FIRING ACROSS WESTERN KS ATTM AND THIS IS DRIFTING NNW TOWARD SOUTHERN CWA. NUMEROUS SHORT TERM MODELS GUIDANCE SHOWS THIS ARE OF PCPN WORKING INTO SOUTHERN CWA THROUGH MID MORNING AND WILL HAVE HIGHEST POPS IN TO ACCOUNT FOR THIS. THIS SEEMS TO BE AREA OF ELEVATED WAA AHEAD OF CURVED JET ROTATING INTO EASTERN COLORADO ATTM. MAIN CONCERN...ASSUMING THIS MORNING CONVECTION DOES NOT ALTER THE MAIN PLAN...IS FOR ANOTHER ROUND OF SIGNIFICANT WX THIS AFTERNOON ACROSS WESTERN AND SOUTHERN CWA. STRONG SHEAR REMAIN IN PLACE ACROSS THE REGION WITH STRONG ADVECTIONS OF MOISTURE AND LIFT CONTINUING IN THIS PATTERN AS WELL. SFC ANALYSIS AT 6Z HAD MAIN SFC LOW IN TX PANHANDLE WITH SECONDARY LOW ACROSS SE COLORADO. DRY LINE CONTINUES TO PUSH WESTWARD ACROSS SOUTHERN HIGH PLAINS...BUT STILL IN PLACE ACROSS NORTHEAST COLORADO...AND LOOKING TO FINALLY PUSH WEST OF GLD. THESE LOWS ARE EXPECTED TO MERGE INTO NORTHEAST COLORADO BY MID AFTERNOON AND ENHANCE FRONT ACROSS SE WYOMING INTO NW KS. EXACT POSITION BETWEEN THESE TWO POINTS IS PROBLEM OF THE DAY WITH NAM AND GFS NOT IN VERY GOOD AGREEMENT...WITH LAST FEW RUNS OF SREF LEANING TOWARD GFS. WILL LEAN THINKING THIS WAY WITH SFC LOW NEAR FT MORGAN WITH WARM FRONT ARCING INTO FAR CORNER OF SW NEB AND DRY LINE NOT FAR BEHIND. MINIMAL CIN BY LATE AFTERNOON AND SHEAR PARAMETERS SHOWING STRONG LLVL TURNING AND EXPECT LIKE YESTERDAY THAT STORMS WILL QUICKLY ROTATE AND MOVE OFF TO THE NNW. BUFKIT HODOGRAPHS/PROFILES SHOWING RIGHT MOVING STILL THE DOMINANT SUPERCELL THAT WILL MOVE ALMOST STRAIGHT NORTH AT NEARLY 35KTS. NEEDLESS TO SAY MODERATE RISK WITH TORNDOES MORE A THREAT IN OUR CWA THAN YESTERDAY. OTHER CONCERN IS HEAVY RAIN FROM YESTERDAY ACROSS SW CWA. HYDROGRAPHS OF SEVERAL CREEKS HAVE SHOWN RAPID RISES AND REPORTS OF STANDING WATER ACROSS NUMEROUS PLACES. FEEL ADDITIONAL RAINFALL COULD CAUSE SOME PROBLEMS...AND AGAIN PROFILES SHOW FAIRLY DECENT PW CONTENT AND ELONGATED CAPE PROFILE WITH BORDERLINE WARM CLOUD DEPTHS. SO FEEL WATCH IS NOT OUT OF QUESTION AND HAVE PLACE IN FOR TODAY WITH CURRENT CONVECTION MOVING THIS WAY INTO EARLY MORNING HOURS FOR ADDITIONAL THREAT LATER. SATURDAY THE STRONGER RIDGE OVER CENTRAL CANADA IS BREAKING DOWN WITH ARRIVING HIGH LAT WAVE AND THIS LOOKS TO ALLOW SFC HIGH TO PROGRESS INTO NW HIGH PLAINS WITH LEE TRF ACROSS WESTERN NEB IN THE AFTERNOON. FOCUS LOOKS TO SHIFT INTO MAINLY EASTERN CWA AS DRIER AIR LOOKS TO INFILTRATE WESTERN NEBRASKA. MODELS DRIER ON SUNDAY AND TRENDED TO THIS IN CURRENT FCST. && .AVIATION... WIDESPREAD STRATUS SHIELD ACROSS WESTERN AND NORTH CENTRAL NEBRASKA IN WAKE OF DEPARTED MCS. WILL KEEP LIFR CONDITIONS FOR KLBF THROUGH 12Z AND INCREASE TO IFR 12-16Z...THEN MVFR GRADUALLY GOING TO VFR BY AROUND 21Z. KVTN LOOKS TO BE STUCK IN IFR CIGS TODAY. STRONG EAST WINDS AGAIN TODAY AT 23G30KTS. SHOWERS AND THUNDERSTORMS DEVELOPING IN NWRN KS WILL BRING CHC FOR OFF AN ON TSRA FOR KLBF TODAY BEFORE STRONG TO SEVERE THUNDERSTORMS THREATEN KLBF WITH VSBY AS LOW AS 1SM IN +TSRAGS FROM LATE THIS AFTN AND EVENING WITH ENHANCED GUSTS NEAR TSRA. THUNDERSTORMS SHOULD EVENTUALLY MOVE INTO KVTN BY MID EVENING. LIFR CIGS ARE LIKELY TO SET IN FOR BOTH TAF SITES AFT 06Z SAT IN WAKE OF SYSTEM. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ038-057>059-069>071. && 13/KAR
Hazardous weather outlook, May 23, 6:12 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 612 AM CDT FRI MAY 23 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-241130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 612 AM CDT FRI MAY 23 2008 /512 AM MDT FRI MAY 23 2008/ ...AN OUTBREAK OF SEVERE WEATHER IS LIKELY LATE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS AREAS GENERALLY SOUTH OF HIGHWAY 2 THIS MORNING. LOCALLY HEAVY RAINFALL MAY OCCUR CAUSING FLASH FLOODING DUE TO BRIEF INTENSE RAINFALL ON ALREADY SATURATED GROUND. SURFACE LOW PRESSURE WILL BECOME SITUATED IN EXTREME NORTHEAST COLORADO LATE THIS AFTERNOON. A WARM FRONT WILL EXTEND EAST FROM CHAPPELL IN DEUEL COUNTY...THROUGH GRANT IN PERKINS COUNTY...AND HAYES CENTER IN HAYES COUNTY. THIS WILL BE A FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT IN THE SOUTHERN PANHANDLE THROUGH SOUTHWEST NEBRASKA BY LATE AFTERNOON. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS GENERALLY SOUTH OF A LINE FROM LISCO IN GARDEN COUNTY...THROUGH NORTH PLATTE AND BRADY IN LINCOLN COUNTY. LARGE HAIL AND ISOLATED TORNADOES ARE FAVORABLE FOR DEVELOPMENT FROM LATE THIS AFTERNOON THROUGH THIS EVENING. A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL EXTEND AS FAR NORTH AS A VALENTINE THROUGH EWING LINE WHERE LARGE HAIL WILL BE THE MAIN THREAT. ANOTHER CONCERN WILL BE FOR FLASH FLOODING ACROSS MUCH OF SOUTHWEST AND CENTRAL NEBRASKA WHERE A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. RECENT HEAVY RAINS AND THE LIKELIHOOD FOR INTENSE RAINFALL OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS IN A SHORT PERIOD OF TIME COULD EASILY CAUSE FLASH FLOODING. RESIDENTS RESIDING IN THE MODERATE RISK AREA SHOULD BE ON A HIGH STATE OF ALERT LATER THIS AFTERNOON AND EVENING. REVIEW SEVERE WEATHER SAFETY RULES AND TO LISTEN TO RADIO...TELEVISION...AND NOAA WEATHER RADIO FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS LATER TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AS THE LARGE STORM SYSTEM CONTINUES TO ROTATE ACROSS THE SOUTHWESTERN UNITED STATES...THUNDERSTORMS WILL OCCUR DAILY INTO THE HOLIDAY WEEKEND. MOISTURE FROM THE GULF OF MEXICO WILL REMAIN IN PLACE ACROSS THE CENTRAL PLAINS LEADING TO A PATTERN FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. AREAS OF HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE DUE TO ALREADY SATURATED GROUND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED...ESPECIALLY ACROSS THE SOUTHEASTERN PANHANDLE AND SOUTHWESTERN NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:06 PM CDT | Tornado Warning | LBF | Frontier | 39 min |
| May 23, 3:55 AM CDT | Flash Flood Watch | LBF | Chase, Custer, Frontier, Hayes, Keith, Lincoln and 1 more | 24 hr |
| May 23, 2:00 PM CDT | Flash Flood Warning | LBF | Lincoln | 6 hr |
| May 23, 2:26 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 49 min |
| May 23, 3:13 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 47 min |
| May 23, 3:18 PM CDT | Tornado Warning | LBF | Frontier | 27 min |
| May 23, 4:03 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 42 min |
| May 23, 4:15 PM CDT | Wind Advisory | LBF | Arthur, Chase, Cherry, Deuel, Frontier, Garden and 10 more | 10 hr |
| May 23, 4:31 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 29 min |
| May 23, 4:44 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 46 min |
| May 23, 5:02 PM CDT | Flash Flood Warning | LBF | Frontier, Hayes | 6 hr |
Nearby
Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.